Alert archive / North Dakota / Wind Advisories in 2015
Wind Advisory 18, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Oct 28, 2015, 2:44 AM MDT for 32 counties in North Dakota. It took effect at Oct 28, 2015, 9:00 AM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2015, 2:44 AM MDT (08:44 UTC)
- In effect from
- Oct 28, 2015, 9:00 AM MDT
- Expired
- Oct 28, 2015, 6:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Bismarck, ND
All 32 counties
Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 8.7 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 747 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -87 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
685 WWUS73 KBIS 280844 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 344 AM CDT WED OCT 28 2015 ...WIND ADVISORY ALL OF WESTERN AND CENTRAL NORTH DAKOTA LATE MORNING UNTIL EARLY EVENING... .STRONG NORTHWEST WINDS ARE FORECAST TODAY ACROSS WESTERN AND CENTRAL NORTH DAKOTA. WINDS AROUND 35 MPH WITH OCCASIONAL GUSTS TO AROUND 45 MPH ARE EXPECTED FROM LATE THIS MORNING UNTIL EVENING. THE WINDS SHOULD DECREASE FROM WEST TO EAST THROUGH THE EVENING. WINDS THIS STRONG WILL MAKE DRIVING HIGH PROFILE VEHICLES HAZARDOUS. PEOPLE WORKING OUTDOORS ON ELEVATED STRUCTURES WILL NEED TO USE EXTRA CAUTION. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-281645- /O.NEW.KBIS.WI.Y.0018.151028T1500Z-151029T0000Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 344 AM CDT WED OCT 28 2015 /244 AM MDT WED OCT 28 2015/ ...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING. * TIMING...LATE THIS MORNING UNTIL EVENING. * WINDS...SUSTAINED UP TO 35 MPH WITH GUSTS TO AROUND 45 MPH AT TIMES. * IMPACTS...WINDS THIS STRONG WILL MAKE DRIVING HIGH PROFILE VEHICLES HAZARDOUS. WORKING OUTDOORS ON ELEVATED SURFACES WILL ALSO BE HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JV
5 follow-up statements
517 WWUS73 KBIS 280933 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 433 AM CDT WED OCT 28 2015 ...WIND ADVISORY ALL OF WESTERN AND CENTRAL NORTH DAKOTA LATE MORNING UNTIL EARLY EVENING... .STRONG NORTHWEST WINDS ARE FORECAST TODAY ACROSS WESTERN AND CENTRAL NORTH DAKOTA. WINDS AROUND 35 MPH WITH OCCASIONAL GUSTS TO AROUND 45 MPH ARE EXPECTED FROM LATE THIS MORNING UNTIL EVENING. THE WINDS SHOULD DECREASE FROM WEST TO EAST THROUGH THE EVENING. WINDS THIS STRONG WILL MAKE DRIVING HIGH PROFILE VEHICLES HAZARDOUS. PEOPLE WORKING OUTDOORS ON ELEVATED STRUCTURES WILL NEED TO USE EXTRA CAUTION. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-281745- /O.CON.KBIS.WI.Y.0018.151028T1500Z-151029T0000Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 433 AM CDT WED OCT 28 2015 /333 AM MDT WED OCT 28 2015/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING... * TIMING...LATE THIS MORNING UNTIL EVENING. * WINDS...SUSTAINED UP TO 35 MPH WITH GUSTS TO AROUND 45 MPH AT TIMES. * IMPACTS...WINDS THIS STRONG WILL MAKE DRIVING HIGH PROFILE VEHICLES HAZARDOUS. WORKING OUTDOORS ON ELEVATED SURFACES WILL ALSO BE HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ AYD
067 WWUS73 KBIS 281155 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 655 AM CDT WED OCT 28 2015 ...WIND ADVISORY ALL OF WESTERN AND CENTRAL NORTH DAKOTA LATE THIS MORNING THROUGH EARLY EVENING... .STRONG NORTHWEST WINDS WITH GUSTS TO 45 MPH ARE EXPECTED ACROSS WESTERN AND CENTRAL NORTH DAKOTA LATE THIS MORNING THROUGH EARLY EVENING. LOCALIZED REDUCED VISIBILITY IN SNOW SHOWERS ARE ALSO POSSIBLE. STRONG WINDS WILL MAKE DRIVING HIGH PROFILE VEHICLES HAZARDOUS. PEOPLE WORKING OUTDOORS ON ELEVATED STRUCTURES WILL NEED TO USE EXTRA CAUTION. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-282000- /O.CON.KBIS.WI.Y.0018.151028T1500Z-151029T0000Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 655 AM CDT WED OCT 28 2015 /555 AM MDT WED OCT 28 2015/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING... * TIMING...LATE THIS MORNING THROUGH EARLY EVENING. * WINDS...NORTHWEST GUSTS TO 45 MPH. * IMPACTS...WINDS THIS STRONG WILL MAKE DRIVING HIGH PROFILE VEHICLES HAZARDOUS. WORKING OUTDOORS ON ELEVATED SURFACES WILL ALSO BE HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ AYD
637 WWUS73 KBIS 281558 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1058 AM CDT WED OCT 28 2015 ...WIND ADVISORY ALL OF WESTERN AND CENTRAL NORTH DAKOTA THROUGH EARLY EVENING... .STRONG NORTHWEST WINDS WITH GUSTS TO 45 MPH ARE EXPECTED ACROSS WESTERN AND CENTRAL NORTH DAKOTA THROUGH EARLY EVENING. LOCALIZED REDUCED VISIBILITY IN SNOW SHOWERS ARE ALSO POSSIBLE. STRONG WINDS WILL MAKE DRIVING HIGH PROFILE VEHICLES HAZARDOUS. PEOPLE WORKING OUTDOORS ON ELEVATED STRUCTURES WILL NEED TO USE EXTRA CAUTION. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-290000- /O.CON.KBIS.WI.Y.0018.000000T0000Z-151029T0000Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 1058 AM CDT WED OCT 28 2015 /958 AM MDT WED OCT 28 2015/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... * TIMING...LATE THIS MORNING THROUGH EARLY EVENING. * WINDS...NORTHWEST GUSTS TO 45 MPH. * IMPACTS...WINDS THIS STRONG WILL MAKE DRIVING HIGH PROFILE VEHICLES HAZARDOUS. WORKING OUTDOORS ON ELEVATED SURFACES WILL ALSO BE HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WAA
259 WWUS73 KBIS 281950 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 250 PM CDT WED OCT 28 2015 ...WIND ADVISORY CENTRAL AND SOUTHWEST NORTH DAKOTA THROUGH EARLY EVENING... .WINDS HAVE DIMINISHED ACROSS NORTHWEST NORTH DAKOTA THIS AFTERNOON AND THE WIND ADVISORY HAS BEEN CANCELLED FOR PLACES LIKE WILLISTON...BEACH...WATFORD CITY AND CROSBY. ELSEWHERE STRONG NORTHWEST WINDS WITH GUSTS TO 45 MPH ARE EXPECTED TO CONTINUE THIS AFTERNOON AND EARLY EVENING ACROSS CENTRAL AND SOUTHWEST NORTH DAKOTA. THE STRONG WINDS WILL MAKE DRIVING HIGH PROFILE VEHICLES HAZARDOUS. PEOPLE WORKING OUTDOORS ON ELEVATED STRUCTURES WILL NEED TO USE EXTRA CAUTION. NDZ001-002-009-010-017-018-031-032-282100- /O.CAN.KBIS.WI.Y.0018.000000T0000Z-151029T0000Z/ DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY- BILLINGS- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON... NEW TOWN...WATFORD CITY...KILLDEER...BEACH...MEDORA 250 PM CDT WED OCT 28 2015 /150 PM MDT WED OCT 28 2015/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED AND THE WIND ADVISORY HAS BEEN CANCELLED. $$ NDZ003>005-011>013-019>023-025-033>037-040>048-050-051-290000- /O.CON.KBIS.WI.Y.0018.000000T0000Z-151029T0000Z/ RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MERCER-OLIVER- MCLEAN-SHERIDAN-WELLS-FOSTER-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT... TOWNER...RUGBY...BEULAH...HAZEN...CENTER...GARRISON...MCCLUSKY... HARVEY...CARRINGTON...DICKINSON...MANDAN...BISMARCK...STEELE... JAMESTOWN...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER... FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 250 PM CDT WED OCT 28 2015 /150 PM MDT WED OCT 28 2015/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... * TIMING...THROUGH EARLY EVENING. * WINDS...NORTHWEST GUSTS TO 45 MPH. * IMPACTS...WINDS THIS STRONG WILL MAKE DRIVING HIGH PROFILE VEHICLES HAZARDOUS. WORKING OUTDOORS ON ELEVATED SURFACES WILL ALSO BE HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WAA
939 WWUS73 KBIS 290004 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 704 PM CDT WED OCT 28 2015 ...WIND ADVISORY FOR SOUTHWEST AND CENTRAL NORTH DAKOTA HAS EXPIRED... .WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA ACROSS WESTERN AND CENTRAL NORTH DAKOTA. THEREFORE THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. GUSTY WINDS TO AROUND 35 MPH CAN STILL BE EXPECTED IN THE JAMES RIVER VALLEY THROUGH LATE THIS EVENING. NDZ003>005-011>013-019>023-025-033>037-040>048-050-051-290115- /O.EXP.KBIS.WI.Y.0018.000000T0000Z-151029T0000Z/ RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MERCER-OLIVER- MCLEAN-SHERIDAN-WELLS-FOSTER-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT... TOWNER...RUGBY...BEULAH...HAZEN...CENTER...GARRISON...MCCLUSKY... HARVEY...CARRINGTON...DICKINSON...MANDAN...BISMARCK...STEELE... JAMESTOWN...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER... FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 704 PM CDT WED OCT 28 2015 /604 PM MDT WED OCT 28 2015/ ...WIND ADVISORY HAS EXPIRED... WINDS HAVE DIMINISHED TO BELOW ADVISORY CRITERIA ACROSS WESTERN AND CENTRAL NORTH DAKOTA. THEREFORE THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. GUSTY WINDS TO AROUND 35 MPH CAN STILL BE EXPECTED IN THE JAMES RIVER VALLEY THROUGH LATE THIS EVENING. $$ TWH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Oct 28, 2:39 AM MDT, 5 minutes earlier.
Area forecast discussion, Oct 28, 2:39 AM MDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 339 AM CDT WED OCT 28 2015 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 333 AM CDT WED OCT 28 2015 MAIN FORECAST CONCERNS IN THE SHORT TERM INCLUDE STRONG NORTHWEST WINDS TODAY THAT WARRANT A WIND ADVISORY...AND ALSO SOME LAKE EFFECT SNOW SHOWERS POSSIBLE ALONG AND SOUTHEAST OF LAKE SAKAKAWEA - THOUGH ONLY LIGHT ACCUMULATIONS SHOULD RESULT. CURRENTLY...THE SURFACE COLD FRONT THAT MOVED ACROSS NORTH DAKOTA TUESDAY EXTENDED FROM A LOW OVER CENTRAL MANITOBA SOUTHWARD ACROSS MINNESOTA INTO IOWA. COLD SURFACE HIGH PRESSURE WAS CENTERED OVER THE FRONT RANGE IN SOUTHERN ALBERTA AND WESTERN MONTANA. A STRONG UPPER LEVEL LOW WAS EVIDENT ON WATER VAPOR SATELLITE LOOP AND SITUATED OVER THE SOUTHERN BORDER OF SASKATCHEWAN/MANITOBA. NORTHWEST WINDS OVER NORTH DAKOTA WERE SUSTAINED AT 20 TO 25 MPH WITH GUSTS TO 30 MPH. A 3-HR PRESSURE FALL/RISE COUPLET BEHIND THE STRONG SURFACE FRONT WAS CURRENTLY OVER THE RED RIVER VALLEY. THE UPPER LEVEL LOW IN SOUTH CENTRAL CANADA IS PROGGED TO DIVE SOUTHEAST INTO CENTRAL/EASTERN NORTH DAKOTA THIS MORNING...AND INTO EASTERN SOUTH DAKOTA/SOUTHERN MINNESOTA THIS AFTERNOON. THIS WILL BE ASSOCIATED WITH A SECONDARY PUSH OF COLD AIR INTO NORTH DAKOTA. AN ASSOCIATED PRESSURE FALL/RISE COUPLET IS FORECAST TO MOVE INTO NORTHERN NORTH DAKOTA AFTER DAYBREAK WITH PRESSURE RISES DURING MUCH OF THE DAY ACROSS THE STATE. H850 WINDS OF 30-35 KNOTS THAT ARE CURRENTLY OVER THE STATE ARE EXPECTED TO RISE TO 40-45 KNOTS AFTER DAYBREAK COINCIDING WITH THE ANTICIPATED PRESSURE FALL/RISE COUPLET. EXPECT NORTHWEST WINDS TO INCREASE TO 30-35 MPH WITH POTENTIAL GUSTS OVER 40 MPH AT TIMES. THUS WILL ISSUE A WIND ADVISORY IN EFFECT FROM LATE MORNING UNTIL EVENING. STRONG VORTICITY ADVECTION AND LOWER LEVEL INSTABILITY WILL COMBINE TO PRODUCE SCATTERED SNOW SHOWERS AS WELL. TEMPERATURES TODAY SHOULD REMAIN IN THE 30S...WITH STRONG NORTHWEST WINDS...AND LOW LEVEL INSTABILITY. THE LONG NORTHWESTERLY FETCH OF COOL AIR/WINDS OVER THE OPEN WARMER WATER OF LAKE SAKAKAWEA (WITH ITS GENERALLY NORTHWEST-TO- SOUTHEAST ORIENTATION) WOULD BE A LIKELY SET-UP FOR SOME LAKE EFFECT SNOW SHOWERS...MAINLY ALONG AND SOUTHEAST OF LAKE SAKAKAWEA. ACCUMULATIONS SHOULD BE MINIMAL WITH SURFACE SOIL TEMPERATURES AROUND 40F. WINDS SHOULD DECREASE FROM WEST TO EAST LATE THIS AFTERNOON/EARLY EVENING...AS THE SURFACE HIGH AXIS MOVES FROM THE FRONT RANGE THIS MORNING TO THE WESTERN DAKOTAS BY AROUND MIDNIGHT TONIGHT. COLD ADVECTION CONTINUES IN EARNEST OVER EASTERN NORTH DAKOTA...AND THE JAMES VALLEY WILL LIKELY EXPERIENCE BRISK NORTHWEST WINDS FOR MUCH OF TONIGHT. LOOKING AT DECREASING CLOUDS TONIGHT WEST...AND LOW TEMPERATURES TONIGHT ARE EXPECTED TO RANGE FROM THE UPPER TEENS SOUTHWEST TO AROUND 30 IN THE JAMES RIVER VALLEY. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 333 AM CDT WED OCT 28 2015 A WARM UP INTO THE WEEKEND HIGHLIGHTS THE EXTENDED FORECAST. GIVEN GOOD AGREEMENT AMONGST THE 00 UTC DETERMINISTIC AND ENSEMBLE SUITES...UTILIZED A BLEND FOR THE PERIOD. A POTENTIAL WARM UP INTO THE 50S AND LOWER 60S IS FORECAST FOR THE WEEKEND AS THE UPPER LEVEL PATTERN IS EXPECTED TO SETTLE BACK TO NEAR ZONAL. HOWEVER...EARLY TO MID NEXT WEEK A LONGWAVE WESTERN CONUS TROUGH IS POSSIBLE...WHICH WOULD SIGNAL A POTENTIAL RETURN TO ACTIVE WEATHER ACROSS THE NORTHERN PLAINS MID TO LATE NEXT WEEK. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT) ISSUED AT 1237 AM CDT WED OCT 28 2015 LOW PRESSURE OVER THE EASTERN DAKOTAS WILL EXIT THE AREA LATE THIS EVENING. STRONG NORTHWEST WINDS WILL ENCOMPASS THE FORECAST AREA OVERNIGHT AND CONTINUE THROUGH WEDNESDAY. WIDESPREAD MVFR TO LOW VFR CONDITIONS ARE EXPECTED THROUGH WEDNESDAY MORNING. WRAP AROUND MOISTURE ON THE BACK SIDE OF THE SYSTEM WILL DROPS SOUTHEAST OVER CENTRAL NORTH DAKOTA ON WEDNESDAY BRINGING SCATTERED SNOW AND RAIN SHOWERS AT KMOT...KBIS AND KJMS. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING FOR NDZ001>005-009>013-017>023-025- 031>037-040>048-050-051. && SHORT TERM...JV LONG TERM...AYD AVIATION...TWH
Hazardous weather outlook, Oct 27, 8:47 PM MDT, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 947 PM CDT TUE OCT 27 2015 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-290300- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 947 PM CDT TUE OCT 27 2015 /847 PM MDT TUE OCT 27 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY GUSTY NORTHWEST WINDS UP TO 30 MPH WILL BE WIDESPREAD ACROSS WEST AND CENTRAL NORTH DAKOTA WEDNESDAY AFTERNOON. A WIND ADVISORY MAY BE NEEDED IF WINDS BECOME STRONGER THAN FORECAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TWH
Nearby
Wind Advisories in North Dakota, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.